Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 95, NWS Lake Charles, LA

August 5, 2004Beauregard Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 5, 2004, 8:46 PM CDT for Beauregard Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2004, 8:46 PM CDT (01:46 UTC)
Expired
Aug 5, 2004, 9:45 PM CDT
In force
59 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Beauregard Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2004-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4576 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2004-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4576 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1157 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 060146
SVRLCH
LAC011-060245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
843 PM CDT THU AUG 5 2004

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEAUREGARD PARISH IN SOUTHWEST LOUISIANA

* UNTIL 945 PM CDT

* AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  MERRYVILLE...AND MOVING SOUTH AT 20 MPH.

* THIS STORM WILL BE NEAR...
  MERRYVILLE BY 845 PM CDT
  SINGER BY 850 PM CDT
  FIELDS BY 910 PM CDT

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3088 9329 3087 9341 3086 9347 3086 9354
      3075 9359 3070 9361 3065 9366 3050 9368
      3050 9333

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 6:45 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 5, 6:45 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
645 PM CDT THU AUG 5 2004

.DISCUSSION...WILL UPDATE INTERIOR SOUTHEAST TEXAS ZONES TO REFLECT
INCREASED CHANCE OF EVENING TSTMS..MENTIONING POSSIBILITY OF SEVERE
WEATHER AS WELL.

.PREVIOUS DISCUSSION...
THE COLD FRONT WILL ADVANCE SOUTH THROUGH CENTRAL LOUISIANA THIS
EVENING, EXITING THE FAR COASTAL WATERS FRIDAY MORNING. A MORE
STABLE CONTINENTAL AIR MASS WILL MOVE IN ON NORTHERLY WINDS, AND
REMAIN IN PLACE INTO THE WEEKEND.

FRESH WELL-MIXED AIR WILL BE IN PLACE ON FRIDAY. TEMPERATURES WILL
BE ABOUT SEASONABLE HUMIDITIES WILL BE SUBNORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  75  91  69  89 /  30   0   0   0
BPT  75  92  70  90 /  40   0   0   0
AEX  71  91  65  90 /  20   0   0   0
LFT  74  91  69  89 /  20   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

21/WILEY
Hazardous weather outlook, Aug 5, 5:30 AM CDT, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
530 AM CDT THU AUG 5 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
0601100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
530 AM CDT THU AUG 5 2004

.DAY ONE...TODAY AND TONIGHT...
A RELATIVELY DRY FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND
EVENING. ALTHOUGH ISOLATED THUNDERSTORMS ARE EXPECTED...THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THERE IS AN OZONE ACTION DAY IN EFFECT FOR THE SOUTHEAST TEXAS
COUNTIES OF ORANGE...JEFFERSON AND HARDIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
DRIER AIR WILL QUICKLY MOVE INTO THE REGION ON FRIDAY BEHIND THE
FRONT AND COOLER TEMPERATURES ARE ALSO EXPECTED FOR THE WEEKEND.
THE NEXT CHANCE FOR RAIN WILL BE TUESDAY AS AN UPPER LEVEL SYSTEM
MOVES THROUGH THE CENTRAL US. SEVERE WEATHER CONDITIONS ARE NOT
ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

MCNATT

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 9:20 PM CDTSevere Thunderstorm WarningLCHCalcasieu55 min
Aug 5, 10:04 PM CDTSevere Thunderstorm WarningLCHCameron56 min
Aug 5, 10:09 PM CDTSevere Thunderstorm WarningLCHCalcasieu36 min
Aug 5, 10:16 PM CDTSpecial Marine WarningLCH119 min
Aug 5, 10:16 PM CDTSpecial Marine WarningLCH119 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.